MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER SLIP SYRINGE STERILE, SINGLE USE, 5 ML; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER SLIP SYRINGE STERILE, SINGLE USE, 5 ML; PISTON SYRINGE
Model Number 309647
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd¿ luer slip syringe sterile, single use, 5 ml had liquid in the syringe.The following information was provided by the initial reporter: "they found a hand full of the 10 ml syringes that had an oil substance in them and wondered if this was something that came from the manufacture and was still safe to use or if they should remove any that were found to have the oil inside the syringe.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: one photo of a 5ml plunger rod and stopper (p/n 309647) was visually evaluated.The photo was of a plunger with a stopper standing on a table.The "oil" substance noted in the verbatim is most likely silicone lubricant used in the assembly process of which the normal expected amount was present.No visual defects were observed in the picture.The condition observed was acceptable per product specification.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD¿ LUER SLIP SYRINGE STERILE, SINGLE USE, 5 ML
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13480849
Report Number1213809-2022-00056
Device Sequence Number14793458
Product Code FMF
UDI-Device Identifier30382903096474
UDI-Public30382903096474
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Model Number309647
Device Catalogue Number309647
Device Lot Number1102727
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown